Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SuttiS

Thin skin after Accutane -forever?

Recommended Posts

I ended my Accutane 3 months ago. My skin is clear, although I still have lots of red marks. My problem is extremely thin and fragile skin; it's gets broken easily and all veins are very prominent. My derm says that skin should become back to its normal thickness after Accutane. But how long should I wait? I'm very sad, I can't wear skirts, my legs look so awful because of thin skin and prominent veins! This is even worse than acne! Please, tell me if you have had the same problem and you know how to help skin become thicker again!

Link to comment
Share on other sites

Not forever. It usually take six months for that particular side effect to normalize.

I have been off accutane for 3 years and my skin is till extremely fragile and thin. So it doesn't take 6 months. It could be permanent. This thin skin then starts to cause wrinkles after a short amount of time. I wish i had take a much lower dosage of this serious drug. It has turned my face from a 22 year old to a 45 year old in 2 years, not joking.

Link to comment
Share on other sites

What was your dosage 2muchtane??

For most people it should be normal in 6 months, but of course your gonna hear all the horror stories, nobody bothers to go on the net to post "I my thin skin is thick again"

Link to comment
Share on other sites

Is really hard to know whether skin thinning will recover. I would say the chances get lesser and lesser as time goes by. What I will suggest people to use is product that contains L-ascorbic to stimulate collagen production and hope that the skin restore some thickness.

Link to comment
Share on other sites

What was your dosage 2muchtane??

For most people it should be normal in 6 months, but of course your gonna hear all the horror stories, nobody bothers to go on the net to post "I my thin skin is thick again"

I took accutane for 6 months. Months 1 and 2 40mg/day, months 3-6 80mg/day. I weighed 165lbs at the time which is about 75mgs. That's a cumulative dose of 160mg/kg.

Link to comment
Share on other sites

Well I've seen this with a fellow worker who took accutane, his skin is completely clear but

I have noticed his skin has now become thin and quite wrinkled.

Link to comment
Share on other sites

Well I've seen this with a fellow worker who took accutane, his skin is completely clear but

I have noticed his skin has now become thin and quite wrinkled.

Can u explain how his skin has wrinkled? How old is he?

Link to comment
Share on other sites

The skin becomes thin and basically, gravity takes its toll on it quicker.

For most people though, you shouldn't experience too many wrinkles, a lot of people I know who took it, no wrinkles =)

Link to comment
Share on other sites

I did a 2-3 month cycle of Accutane (don't remember exactly how long)... Think it was 3 months. That was about 11 years ago. My skin is still thin, burns easy, wrinkles easy (if I go in the sun too long). I go a huge wrinkle from one sunburn on my forehead. I stopped doing kung fu because I got sick of how easy my arms would get cut.

When I was growing up, I was never sensitive to the sun, never got sunburnt, I have dark hair and dark green eyeys. After all of the Acne creams I tried and Accutane some 11 years ago, something changed.

My dermo's told me the same thing 12 years ago. "Diet has nothing to do with acne"... Actually it has EVERYTHING to do with Acne. If I get pimples nowadays, I can always trace them back to what I ate the day before.. Usually it's something with a lot of sugar. . I've started eating a lot of whole foods and taking whole food supplements to try to improve my skin and body. Anyways, if you would like some nutritional advice, feel free to shoot me an e-mail.

Edited by nexus_ut
Link to comment
Share on other sites

I took Accutane (or Roaccutane as it is called in Europe) about 15 years ago. I took it over two periods of ca 3-4 months. I successfully cleared up my acne. So far so good.

My skin is still thinner and more sensitive than before the treatment. I used to have thick quite oily skin before. Now, I get cut very easily during work with my hands and I also need to use lip cream in the winter.

I am now 35 and start to get some slight wrinkles around my eyes which I guess is fairly normal. Maybe this would have been less with oily skin, but I am not sure. I am certainly not very wrinkly.

For me, the main problem is the thin skin. I somehow feel that I am now literally 'thin skinned', also when interacting with people. I am very easily hurt and take a lot to heart. I used to work in construction and that is not a useful quality.

I often wish I had my thick skin back but without the acne.

Link to comment
Share on other sites

I believe another suffer said trying l-asorbic acid if you don't have sensitive skin might help. I don't think there has been much luck with this side effect. Sorry hang in there!

Link to comment
Share on other sites

I see these post are pretty old but I too suffer with thin skin. I was on accutane about 6 years ago. I am now 34 and my skin is very thin and I have noticed my skin is sagging a lot more compared to friends my age. I also have extreme sensitivity which causes my skin to turn red easily. Is there anything that can be done to help the thinning skin and sensitivity?

Link to comment
Share on other sites

Im 8 yrs post accutane and My skin all over my body is dry, thin, itchy and easily irritated. I had normal healthy skin before accutane. Accutane weakened my entire body including my skin, hair, fingernails, joints and muscles. Accutane was the biggest mistake of my life:(

Link to comment
Share on other sites

I took 5 pills - 5 - and it has done a number on my skin. I noticed 2 weeks after stopping that my earlobes had thinned. Now my eyelids are like crepe paper. I'm 23. I know this reaction is extremely extremely rare. But I am going to age extremely quickly now thanks to something I took for 5 days. You don't get your eye skin back. The agony acne causes is so painful and pervasive, but these side effects from Accutane make me miss my thick skin and jawline cysts. If you develop bad side effects, the hell from Accutane does not compare to the hell from acne. Russian roulette.

Link to comment
Share on other sites

Update: Skin is still thinning. Took my fifth and last pill of Accutane on July 18. Eyelids are unbelievably thin, along with my earlobes. I cannot wear the same eye makeup I wore less than three months ago. It doesn't look right.

Link to comment
Share on other sites

Hi, 

I took accutane in 2018 for about 7 months 2 years on,my skin is still extremely  dry, the skin around my neck, eyelids and around my mouth is soo sensitive constantly stings and is irritated , I have tried everything, please telll me someone has any suggestions or is anyone experiencing this same problem? 
Thanks 

Link to comment
Share on other sites

I took Accutane on and off for 8 years. But low dose (10-20 mg/day on 85kg).  10mg/day kept my acne at bay perfectly. But one day, they persisted so I increased the dose to 40mg for 1 month duration which changed my skin permanently, and was a very bad move...

Now I still have acne, but cannot use Accutane any more cause even 10mg every third day causes immediate non-reversable wrinkles and fissures on the cheaks and forehead (like a 60 year old). 

Also regular hydrating cremes (even Cerave) only cause more fissures, like they are drying even more instead of hydrating. Hot weather helps.

Link to comment
Share on other sites

Hi, 

is there anyone that knows any good dermatologist preferably in Europe and also considering within the usa? I’m willing to travel wherever to have some help towards my hypersensitive skin I have had after accutane?

please I would be soo grateful x

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×